MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3546001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.Concomitant products: left- mentor memorygel sx mpp gel 400 cc, gel breast implant, catalog number 3544001, lot number 265575.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision with mentor memorygel sx mpp gel 400 cc, gel breast implant on the left and on the right mentor memorygel siltex round moderate profile 600 cc which the left side ruptured, and issue with capsular contracture bilaterally after implantation.The issue was diagnosed during the surgery.As a result patient underwent removal and replacement with allergan devices as follow: right catalog number ssm-640, serial (b)(4), and left replaced with catalog number ssm640, serial (b)(4) on (b)(6) 2018.This report is for the right.
 
Additional Manufacturer Narrative
On 8/6/2018,the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the gel contained in the device appears clear.No foreign material was observed within the device.White material was observed on the shell surface.Upon initial inspection the device appears intact.No other anomalies were discovered.Capsular contracture is the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Mentor product analysis lab concluded the reported complaint of capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7677733
Report Number1645337-2018-04190
Device Sequence Number1369943
Product Code FTR
UDI-Device Identifier00081317000945
UDI-Public00081317000945
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2008
Device Catalogue Number3546001
Device Lot Number265576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2018
Initial Date Received by Manufacturer 07/08/2018
Supplement Date Received by Manufacturer07/08/2018
11/20/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/07/2018
11/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR